Alert archive / Indiana / Red Flag Warnings in 2010
Red Flag Warning 6, NWS Indianapolis, IN
NWS Indianapolis, IN issued this red flag warning at Oct 20, 2010, 6:51 AM EDT for 39 counties in Indiana. It took effect at Oct 20, 2010, 2:00 PM EDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 20, 2010, 6:51 AM EDT (10:51 UTC)
- In effect from
- Oct 20, 2010, 2:00 PM EDT
- Expired
- Oct 20, 2010, 8:00 PM EDT
- In force
- 6 hr
- Issued by
- NWS Indianapolis, IN
All 39 counties
Bartholomew County, IN, Boone County, IN, Brown County, IN, Carroll County, IN, Clay County, IN, Clinton County, IN, Daviess County, IN, Decatur County, IN, Delaware County, IN, Fountain County, IN, Greene County, IN, Hamilton County, IN, Hancock County, IN, Hendricks County, IN, Henry County, IN, Howard County, IN, Jackson County, IN, Jennings County, IN, Johnson County, IN, Knox County, IN, Lawrence County, IN, Madison County, IN, Marion County, IN, Martin County, IN, Monroe County, IN, Montgomery County, IN, Morgan County, IN, Owen County, IN, Parke County, IN, Putnam County, IN, Randolph County, IN, Rush County, IN, Shelby County, IN, Sullivan County, IN, Tippecanoe County, IN, Tipton County, IN, Vermillion County, IN, Vigo County, IN, Warren County, IN
The radar
The Indianapolis radar (KIND), 15 km from the middle of the area, began a volume at 10:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 10.9 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2200 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
547 WWUS83 KIND 201051 RFWIND URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 651 AM EDT WED OCT 20 2010 ...CRITICAL FIRE DANGER EXPECTED THIS AFTERNOON AND POSSIBLY THURSDAY AFTERNOON... .A COMBINATION OF CONTINUED DRY CONDITIONS...LOW AFTERNOON RELATIVE HUMIDITIES...AND STRONG GUSTY WINDS WILL LEAD TO CRITICAL FIRE DANGER CONDITIONS THIS AFTERNOON. SIMILAR CONDITIONS ARE POSSIBLE FOR THURSDAY AFTERNOON AS WELL. INZ021-028>031-035>049-051>057-060>065-067>072-201900- /O.NEW.KIND.FW.W.0006.101020T1800Z-101021T0000Z/ /O.NEW.KIND.FW.A.0006.101021T1800Z-101022T0000Z/ CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 651 AM EDT WED OCT 20 2010 ...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM EDT THIS EVENING... ...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING... THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM EDT THIS EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING. THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES... IN INDIANA...21...28...29...30...31...35...36...37...38 ...39...40...41...42...43...44...45...46...47...48 ...49...51...52...53...54...55...56...57...60...61 ...62...63...64...65...67...68...69...70...71...72 FUEL MOISTURES AVERAGING 8 PERCENT...ALONG WITH AFTERNOON RELATIVE HUMIDITY APPROACHING 25 PERCENT AND WINDS OF 15 TO 20 MPH WITH GUSTS UP TO 30 MPH WILL CREATE CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON...AND POSSIBLY AGAIN ON THURSDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ NIELD
2 follow-up statements
133 WWUS83 KIND 201656 RFWIND URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1256 PM EDT WED OCT 20 2010 ...CRITICAL FIRE DANGER EXPECTED THIS AFTERNOON AND POSSIBLY THURSDAY AFTERNOON... .A COMBINATION OF CONTINUED DRY CONDITIONS...LOW AFTERNOON RELATIVE HUMIDITIES...AND STRONG GUSTY WINDS WILL LEAD TO CRITICAL FIRE DANGER CONDITIONS THIS AFTERNOON. SIMILAR CONDITIONS ARE POSSIBLE FOR THURSDAY AFTERNOON AS WELL. INZ021-028>031-035>049-051>057-060>065-067>072-210100- /O.CON.KIND.FW.W.0006.101020T1800Z-101021T0000Z/ /O.CON.KIND.FW.A.0006.101021T1800Z-101022T0000Z/ CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 1256 PM EDT WED OCT 20 2010 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING... THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES... IN INDIANA...21...28...29...30...31...35...36...37...38 ...39...40...41...42...43...44...45...46...47...48 ...49...51...52...53...54...55...56...57...60...61 ...62...63...64...65...67...68...69...70...71...72 FUEL MOISTURES AVERAGING 8 PERCENT...ALONG WITH AFTERNOON RELATIVE HUMIDITY APPROACHING 25 PERCENT AND WINDS OF 15 TO 20 MPH WITH GUSTS UP TO 30 MPH WILL CREATE CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON...AND POSSIBLY AGAIN ON THURSDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ JH
767 WWUS83 KIND 202358 RFWIND URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 758 PM EDT WED OCT 20 2010 ...CRITICAL FIRE DANGER POSSIBLE THURSDAY AFTERNOON... .A COMBINATION OF CONTINUED DRY CONDITIONS...LOW AFTERNOON RELATIVE HUMIDITIES...AND STRONG GUSTY WINDS WILL LEAD TO CRITICAL FIRE DANGER CONDITIONS THURSDAY AFTERNOON. CRITICAL FIRE DANGER CONDITIONS HAVE ENDED FOR THIS EVENING AS WIND GUSTS ARE DIMINISHING AND RELATIVE HUMIDITIES ARE INCREASING. INZ021-028>031-035>049-051>057-060>065-067>072-210800- /O.EXP.KIND.FW.W.0006.000000T0000Z-101021T0000Z/ /O.CON.KIND.FW.A.0006.101021T1800Z-101022T0000Z/ CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 758 PM EDT WED OCT 20 2010 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING... ...RED FLAG WARNING WILL EXPIRE AT 8 PM EDT THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 8 PM EDT THIS EVENING. CRITICAL FIRE DANGER CONDITIONS HAVE ENDED FOR THIS EVENING AS WIND GUSTS ARE DIMINISHING AND RELATIVE HUMIDITIES ARE INCREASING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING. FUEL MOISTURES AVERAGING 8 PERCENT... ALONG WITH AFTERNOON RELATIVE HUMIDITY APPROACHING 25 PERCENT AND WINDS OF 10 TO 20 MPH WITH GUSTS UP TO 25 TO 30 MPH WILL CREATE CRITICAL FIRE WEATHER CONDITIONS THURSDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ RYAN
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this red flag warning went out at Oct 20, 6:30 AM EDT, 21 minutes earlier.
Area forecast discussion, Oct 20, 6:30 AM EDT, 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 630 AM EDT WED OCT 20 2010 .UPDATE... THE AVIATION SECTION HAS BEEN UPDATED BELOW. && .SYNOPSIS... HIGH PRESSURE WILL REMAIN IN CONTROL OF THE REGION FOR TODAY. A COLD FRONT IS EXPECTED TO DROP SOUTH ACROSS INDIANA TONIGHT THROUGH EARLY THURSDAY. HIGH PRESSURE WILL BUILD IN BEHIND THE FRONT THURSDAY AFTERNOON AND FRIDAY. ANOTHER FRONTAL SYSTEM IS EXPECTED TO DROP DOWN FROM THE GREAT LAKES AND STALL ACROSS THE AREA OVER THE WEEKEND...WHILE SEVERAL WAVES OF LOW PRESSURE RIPPLE ALONG THE FRONT. THIS FRONT MAY TEND TO MOVE NORTH OF THE AREA EARLY NEXT WEEK IN RESPONSE TO A DEVELOPING STORM SYSTEM IN THE NORTHERN PLAINS. && .NEAR TERM /TODAY/... AS OF 3 AM THIS MORNING IR SATELLITE DEPICTING A FAIR AMOUNT OF MID TO HIGH LEVEL CLOUDS STREAMING OVER THE FORECAST AREA...ENOUGH TO PREVENT TEMPERATURES FROM DIPPING IN WIDESPREAD FROST TERRITORY. WILL CONTINUE TO INCLUDE PATCHY FROST IN THE FORECAST AS A FEW LOCATIONS COULD REACH THE MID 30S BY LATER THIS MORNING SUCH AS RURAL LOCALES AND NORMALLY COOLER LOW LYING AREAS. OTHERWISE...FOR THE REST OF TODAY HIGH PRESSURE REMAINS IN CONTROL OF THE AREA...WHILE A TROUGH DIVES THROUGH THE GREAT LAKES REGION CREATING A STRONG PRESSURE GRADIENT AS FAR SOUTH AS INDIANA. STRONG GUSTY SW/W WINDS CAN BE EXPECTED THIS AFTERNOON...SUSTAINED 15 TO 20 MPH WITH GUSTS OF 25 TO 30 MPH. THIS WILL LEAD TO AN ENHANCED FIRE DANGER ACROSS THE AREA WHICH IS DISCUSSED BELOW IN THE FIRE SECTION. IN TERMS OF TEMPS...WENT A DEGREE OR TWO ABOVE GUIDANCE. WITH STRONG SW/W FLOW DEVELOPING ACROSS THE AREA TODAY...MOSTLY SUNNY SKIES AND RISING THICKNESSES AND HEIGHTS CENTRAL INDIANA COULD SEE 68-72 ACROSS THE FORECAST AREA. && .SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/... THIS EVENING WINDS WILL ABATE SOMEWHAT AS A DRY COLD FRONT APPROACHES THE AREA FROM THE NORTH. THE FRONT IS PROJECTED TO REACH CENTRAL INDIANA AROUND MIDNIGHT AND THEN DROP SOUTH OF THE STATE BY 12Z THU MORNING. A LACK OF DEEP MOISTURE WITH THIS FRONT WILL KEEP IT MOVING THRU DRY. WINDS ARE PROJECTED TO PICK UP ALONG THE FRONT AROUND 10 TO 12 MPH WITH A FEW GUSTS TO 18-20 MPH POSSIBLE. ANOTHER LULL CAN BE EXPECTED BY THU MORNING AND THEN WINDS PICK UP ONE LAST TIME LATE THU MORNING/EARLY AFTERNOON WHEN CAA COMMENCES ACROSS THE REGION. VERY LOW DEW POINTS ARE EXPECTED TO MIX DOWN WITH THIS CAA...ENOUGH TO PUT CENTRAL INDIANA IN ANOTHER FIRE RISK BY THU AFTERNOON. (AGAIN DISCUSSED IN FIRE SECTION BELOW) COOLER TEMPS CAN BE EXPECTED IN THE WAKE OF THE FROPA...HIGHS LOW TO MID 60S. ATTENTION THEN TURNS TO FROST POTENTIAL THU NIGHT/FRI MORN. WINDS FINALLY BEGIN TO CALM THU NIGHT AND WITH LOWS PROJECTED TO DROP IN THE LOW TO MID 30S THE POTENTIAL FOR FROST EXISTS. NOT SURE AT THIS POINT IF WINDS WILL DECOUPLE ENTIRELY AND THIS WILL DEPEND HEAVILY ON HOW MUCH FROST WE CAN GET. FOR NOW DECIDED TO MENTION PATCHY FROST IN FORECAST/HWO AND ALLOW LATER SHIFTS TO UPDATE WITH LATEST TRENDS. && .LONG TERM /SATURDAY THROUGH NEXT TUESDAY/... ENSEMBLE DATA INDICATE THE LOCAL AREA WILL BECOME INFLUENCED BY THE SUB TROPICAL BRANCH OF THE JET STREAM BY THIS WEEKEND AS OLD UPPER LOW OVER THE SOUTHWEST PARTS OF THE COUNTRY LIFTS OUT. THIS SHOULD RESULT IN A WETTER PATTERN OVERALL. BY EARLY NEXT WEEK...ENSEMBLES SUGGEST THE DEVELOPMENT OF A LARGE DEEP TROUGH OVER THE MIDDLE OF THE COUNTRY. APPEARS TO BE AT LEAST SOME THREAT FOR PRECIPITATION EVERY DAY IN THE LONG TERM...SIMILAR TO WHAT WAS IN THE PREVIOUS FORECAST. THERE MAY A RELATIVE MINIMUM IN THE PRECIPITATION THREAT AROUND MONDAY...BUT WON/T GET TOO FANCY THIS FAR OUT. && .AVIATION /DISCUSSION FOR THE 20/12Z TAFS/... VFR THROUGH THE PERIOD. WINDS WILL BE THE CONCERN OF IMPACT FOR THIS PACKAGE. STRENGTHENING SURFACE PRESSURE GRADIENT AND GOOD MIXING WILL LEAD TO SUSTAINED WINDS OF 14-16KT W/ GUSTS OF 23-26KT AT ALL SITES LATE THIS MORNING THROUGH THE AFTERNOON. WINDS WILL BE FROM 240-260 DEGREES. LOW LEVEL WIND SHEAR APPEARS TO BE AN OUTSIDE POSSIBILITY FOR TONIGHT...BUT SIG DIFFERENCES BETWEEN GFS AND NAM SOUNDINGS WITH RESPECT TO THE STRENGTH OF WINDS 1-2KFT OFF THE DECK. WILL ADVISE ONCOMING FORECASTERS TO MONITOR THROUGH THE DAY. OTHERWISE...NO SIGNIFICANT WX WITH ONLY SOME HIGH CLOUDS IN THE AREA. && .FIRE WEATHER... SUSTAINED WEST TO SOUTHWEST SURFACE WINDS OF 15 TO 20 MPH WILL DEVELOP BY THIS AFTERNOON WITH GUSTS OF 25 TO 30 MPH. MINIMUM RELATIVE HUMIDITIES ARE FORECAST TO BE 25 TO 30 PERCENT ACROSS MUCH OF CENTRAL INDIANA. THESE CONDITIONS COUPLED WITH 10 HR FUEL MOISTURES AVERAGING 8 PERCENT WILL LEAD TO AN ENHANCED FIRE DANGER THIS AFTERNOON. THURSDAY AFTERNOON IS ALSO LOOKING LIKE A CRITICAL FIRE DAY AS WINDS PICK UP BEHIND THE COLD FRONT FROM THE NORTHWEST AT SUSTAINED 10 TO 15 MPH WITH GUSTS OF 20 TO 25 MPH. LOW RELATIVE HUMIDITIES OF AROUND 25 PERCENT CAN ALSO BE EXPECTED. THIS WILL NEED TO BE MONITORED AS WE GET CLOSER FOR POSSIBLE ADDITIONAL FIRE WEATHER HEADLINES. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && SYNOPSIS...JAS/SMF NEAR TERM...SMF SHORT TERM...SMF LONG TERM....JAS AVIATION...NIELD FIRE...SMF
Hazardous weather outlook, Oct 20, 3:44 AM EDT, 3 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 344 AM EDT WED OCT 20 2010 INZ021-028>031-035>049-051>057-060>065-067>072-210745- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 344 AM EDT WED OCT 20 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. PATCHY FROST IS POSSIBLE THIS MORNING...MAINLY ACROSS RURAL AND LOW LYING LOCATIONS. DRY CONDITIONS AND GUSTY SOUTHWEST WINDS THIS AFTERNOON WILL LEAD TO AN ENHANCED FIRE DANGER ACROSS CENTRAL INDIANA. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. DRY CONDITIONS AND GUSTY NORTHWEST WINDS THURSDAY AFTERNOON WILL LEAD TO AN INCREASED FIRE DANGER FOR CENTRAL INDIANA. FROST WILL ONCE AGAIN BE A POSSIBILITY EARLY FRIDAY MORNING AS TEMPERATURES FALL INTO THE LOWER AND MID 30S ACROSS MUCH OF CENTRAL INDIANA. THERE IS A CHANCE FOR THUNDERSTORMS SATURDAY THROUGH MONDAY. THESE STORMS ARE NOT ANTICIPATED TO BE SEVERE AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT FIRE RELATED INCIDENTS. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) SMF
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 20, 6:51 AM EDT | Fire Weather Watch | IND | Bartholomew, Boone, Brown, Carroll, Clay, Clinton and 33 more | 20 hr |
Nearby
Red Flag Warnings in Indiana, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.